Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 2:39 PM CDT for 4 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 2:39 PM CDT (19:39 UTC)
- Expired
- Mar 27, 2017, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WUUS54 KOHX 271939
SVROHX
TNC083-085-125-161-272030-
/O.NEW.KOHX.SV.W.0077.170327T1939Z-170327T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
239 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Montgomery County in Middle Tennessee...
Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Northern Humphreys County in Middle Tennessee...
* Until 330 PM CDT
* At 239 PM CDT, severe thunderstorms were located along a line
extending from near Big Rock to near Waverly, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camden, Dover, Erin, Clarksville, Tennessee Ridge, Big Rock,
Cumberland City, Houston County Airport, Land Between The Lakes,
Indian Mound, Palmyra and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8734 3633 8749
3633 8751 3620 8756 3609 8795 3615 8792
3622 8795 3630 8795 3643 8805 3667 8797
TIME...MOT...LOC 1939Z 245DEG 23KT 3664 8771 3618 8788
HAIL...1.00IN
WIND...60MPH
$$
Shamburger3 follow-up statements
144
WWUS54 KOHX 271951
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
251 PM CDT MON MAR 27 2017
TNC083-085-125-161-272030-
/O.CON.KOHX.SV.W.0077.000000T0000Z-170327T2030Z/
Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
251 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN MONTGOMERY...STEWART...HOUSTON AND NORTHERN HUMPHREYS
COUNTIES...
At 251 PM CDT, severe thunderstorms were located along a line
extending from Fort Campbell North to Tennessee Ridge, moving east
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camden, Dover, Erin, Clarksville, Tennessee Ridge, Big Rock,
Cumberland City, Houston County Airport, Indian Mound, Palmyra and
Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8785 3664 8734 3633 8749 3633 8751
3620 8756 3609 8795 3615 8792 3622 8795
3630 8795 3640 8802
TIME...MOT...LOC 1951Z 259DEG 21KT 3663 8761 3623 8781
HAIL...1.00IN
WIND...60MPH
$$
Shamburger824
WWUS54 KOHX 271959
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
259 PM CDT MON MAR 27 2017
TNC083-085-125-161-272030-
/O.CON.KOHX.SV.W.0077.000000T0000Z-170327T2030Z/
Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
259 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN MONTGOMERY...EASTERN STEWART...HOUSTON AND NORTHERN
HUMPHREYS COUNTIES...
At 259 PM CDT, severe thunderstorms were located along a line
extending from near Fort Campbell North to 8 miles northwest of
Waverly, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camden, Dover, Erin, Clarksville, Tennessee Ridge, Big Rock,
Cumberland City, Houston County Airport, Indian Mound, Palmyra and
Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3664 8734 3633 8749 3633 8751 3620 8756
3609 8795 3615 8792 3622 8795 3630 8795
3634 8798 3663 8774
TIME...MOT...LOC 1959Z 270DEG 22KT 3663 8748 3618 8788
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Shamburger516
WWUS54 KOHX 272015
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
315 PM CDT MON MAR 27 2017
TNC083-085-125-161-272025-
/O.CAN.KOHX.SV.W.0077.000000T0000Z-170327T2030Z/
Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
315 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY...EASTERN
STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3664 8734 3633 8749 3633 8751 3620 8756
3609 8795 3615 8792 3622 8795 3630 8795
3634 8798 3663 8774
TIME...MOT...LOC 2012Z 245DEG 23KT 3667 8738 3622 8778
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:57 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 27, 11:57 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1157 AM CDT Mon Mar 27 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... We continue to expect a very busy afternoon and evening in the wx department. At mid morning, scattered thunderstorms that had moved across our northwest counties were moving up across KY. Mid TN had mostly cloudy, warm, and rather humid conditions, including 60+ dew points up to BNA. A low pressure system was approaching the Ozarks with numerous showers and storms ahead of it. As the low pressure continues to move eastward today, and conditions destabilize, the stage will be set for severe thunderstorms. In Mid TN, the early morning storms were associated with elevated instability, with our 12Z sounding showing a good low level cap. South winds will continue to bring warm and more humid air into the area, so that cap will erode, allowing surface based cape to jump this afternoon, into the 1000-1500 J/kg range. We will see scattered thunderstorms bubble up quickly by early afternoon. A few of these could become severe with large hail and damaging winds. The severe potential and coverage will increase late afternoon into the evening. The approaching low pressure will increase deep layer shear to 40-45KT, helping support sustained updrafts and perhaps a few supercells, especially in our western counties. This means isolated tornadoes are possible as well. Short range models indicate storms will tend to consolidate, with a likely line of storms with damaging winds crossing the Mid State west to east, genrally from 6 PM - 10 PM. && .AVIATION... 18Z TAF DISCUSSION. Numerous showers/storms will affect airports this TAF period especially later this afternoon/evening. MVFR cigs/vis anticipated with lower categories and amendments possible. Gusty south to southwest winds this afternoon will weaken and veer to west/northwest late in the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Special weather statement, Mar 27, 1:43 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT MON MAR 27 2017
TNZ005-271930-
Stewart TN-
143 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
230 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Murray, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Land Between The Lakes.
A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3663 8779 3650 8805
3652 8804 3653 8803 3657 8803 3663 8806
3664 8806 3665 8807 3668 8807
TIME...MOT...LOC 1843Z 228DEG 25KT 3654 8820
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:43 PM CDT | Special Weather Statement | OHX | Stewart | 47 min |
| Mar 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Mar 27, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 62 min |
| Mar 27, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 28 min |
| Mar 27, 3:21 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Maury | 54 min |
| Mar 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 36 min |
| Mar 27, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Mar 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 35 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| Mar 27, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 26 min |
| Mar 27, 4:29 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 46 min |
| Mar 27, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 37 min |
| Mar 27, 4:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 48 min |
| Mar 27, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 30 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 43 min |
| Mar 27, 5:11 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 49 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Mar 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| Mar 27, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 29 min |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Perry, Wayne | 25 min |
| Mar 27, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 45 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 16 min |
| Mar 27, 6:02 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 28 min |
| Mar 27, 6:12 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
| Mar 27, 6:28 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 32 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | OHX | Wayne | 32 min |
| Mar 27, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.